Thunderstorm Wind, Lincoln
- When
- August 2, 12:06 AM CST
- Where
- Lincoln County, 10 mi S of North Platte
- Measured
- 53 kt (61 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.000, -100.783
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 1, 1:22 PM CST, 10 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT WED AUG 1 2001 FORECAST CHALLENGE WILL BE POPS TONIGHT... POSITION AND TIMING OF PRECIPITATION MAIN CONCERN TONIGHT AS MAIN FRONTAL BOUNDARY MOVES SOUTHEAST SLOWLY. BEST FORCING WILL BE NORTH OF BOUNDARY THROUGH 7 PM WITH H5 WAVES TRANSVERSING NORTHEAST... BOTH EVIDENT ON MESOETA AND RUC...ACROSS THE PANHANDLE AND NORTHEAST. SURFACE ANALYSIS AT 18Z SHOWED SURFACE HIGH RIDGING SOUTHWEST ACROSS THE PANHANDLE WITH COLD FRONT EAST OF YKN... BURWELL AND IML LINE. SECOND BOUNDARY EVIDENT FURTHER EAST WHICH EXTENDS SOUTHWEST THROUGH WESTERN KANSAS THEN NORTHWEST ACROSS CENTRAL COLORADO TO LOW CENTER OVER NORTH CENTRAL WYOMING. WRAPAROUND MOISTURE AROUND LOW NORTH OF EAR HAS KEPT DEWPOINTS INTO THE LOW 70S. SATELLITE CURRENTLY SHOWS NARROW BAND OF CLOUDS EXTENDING NORTHEAST ACROSS THE NORTHERN FORECAST AREA WITH WEAK RETURNS ON RADAR ACROSS THE PANHANDLE AND EXTREME NORTHEAST FORECAST AREA. TIMING ISSUES EXIST IN WAVES AS H5 HIGH CENTER BUILDS WEST...WITH BLEND OF MODELS USED. GUIDANCE CLOSE WITH NGM MOS WARMEST BUT WILL TREND CLOSER TO COOLER NUMBERS AS SOUTHEAST FLOW SETS UP THURSDAY AS FRONT RETURNS NORTH. BY ZONE ISSUANCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL SECTIONS AS SERIES OF H5 WAVES LIFT NORTHEAST. BEST HEATING AND MOISTURE WILL BE FOUND FURTHER SOUTHEAST WITH POTENTIAL FOR THUNDERSTORM DEVELOPMENT WITH LOW POPS RETAINED AS SURFACE MOISTURE CONVERGENCE TO INCREASE ALONG BOUNDARY EXTENDING EAST FROM NEAR GLD TO HLC THEN NORTHEAST WITH STRONGER WAVE TO LIFT NORTHEAST AFTER 06Z WITH FRONT INDICATED TO RETURN NORTHWARD INTO SOUTHERN NEBRASKA NEAR THE STATELINE BY MORNING. BOUNDARY LAYER MOISTURE NOT AS PLENTIFUL IN WESTWARD RETURN AS SURFACE HIGH BUILDS EAST AND WINDS RETURNS SOUTHEAST OVER THE NORTHWEST LATE WITH PARTLY CLOUDY SKIES. THURSDAY SOUTHWEST FLOW ALOFT CONTINUES WITH H5 HIGH CENTERED OVER NORTHWEST KANSAS. WINDS TURN ON TO THE SOUTHEAST THROUGHOUT AS SEMI STATIONARY FRONT BACKS TO NEAR THE FOOTHILLS. SERIES OF WAVES MOVE NORTHEAST ACROSS THE PANHANDLE FOR POSSIBLY ISOLATED SHOWERS OTHERWISE DRY DAY EAST OF THE PANHANDLE. TEMPERATURES INTO MID 80S TO NEAR 90. THEN LITTLE CHANGE OCCURS THURSDAY NIGHT INTO FRIDAY BEYOND LEESIDE TROUGH EXTENDING SOUTH ALONG THE HIGH PLAINS. WEAK ENERGY EJECTS NORTHEAST WHICH MAY BRING ISOLATED TO SCATTERED CONVECTION INTO THE PANHANDLE AND WEST EARLY FRIDAY. THEN AS UPPER HIGH CENTER BUILDS FURTHER WEST CAP STRENGTHENING AND INHIBITING CONVECTION. SOUTHEAST WIND FLOW CONTINUES WITH READINGS AROUND 90 ON FRIDAY WITH BETTER HEATING AND LESS CLOUDS. LONG RANGE MODELS CLOSER WITH MRF 01/12Z RUN MORE IN LINE WITH THE EUROPEAN MODEL. THE H5 RIDGE SOUTHWEST AXIS WILL REORIENTATE SATURDAY LIFTING NORTH AS MAIN HIGH CENTER BUILDS WESTWARD AND INTO SOUTHERN WYOMING BY MONDAY EVENING. A WEAKNESS IS REFLECTED SATURDAY NIGHT INTO SUNDAY AS LEESIDE TROUGH MOVES OFF THE HIGH PLAINS. TRACE AMOUNTS OF QPF GENERATED WITH ANY CONVECTION TO REMAIN ISOLATED AND SLOW MOVING OFF THE MOUNTAINS IN WEAK STEERING ENVIRONMENT. THE SURFACE TROUGH WILL EXTEND SOUTHWEST ACROSS CENTRAL SOUTH DAKOTA MONDAY WITH ZONAL FLOW OVER THE NORTHERN PLAINS MINIMIZE SOUTHERN PUSH UNTIL TUESDAY AS H5 RIDGE STRENGTHENS. TUESDAY THE NORTHWEST FLOW BECOMES ESTABLISHED ALOFT WITH THE FRONT TO DRIVE SOUTHEAST WITH CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTH AND NORTH CENTRAL AS WAVES TRANSIT SOUTHEAST INTO WEDNESDAY. GUIDANCE NUMBERS HAVE COOLED EXCEPT FOR THE NORTHWEST WHICH IS SUSPECT WITH NO CHANGES TO TEMPERATURES MADE IN THE LONG TERM. .LBF...NONE. KECK
NEZ004>010-022>029-035>038-056>059-069>071-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1104 PM CDT WED AUG 1 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWESTERN NEBRASKA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 649...PREVIOUSLY VALID FOR SOUTHWESTERN NEBRASKA...HAS BEEN ALLOWED TO EXPIRE. OVERNIGHT... THUNDERSTORMS WILL CONTINUE TO MOVE INTO PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA AND SHOULD REMAIN BELOW SEVERE LEVELS. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS INTO THE EARLY MORNING HOURS. CLB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1248 AM CDT THU AUG 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 AM 4 S SUTHERLAND NE 65 MPH TSTM WIND GUST
08/02/01 LINCOLN THUNDERSTORM WIND GUST
MEASURED AT NPPD POWER
PLANTREPORTED BY SPOTTERS
CLBThe national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm wind gusts downed two trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256827, 5256826, 5256829, 5256828.